Alert archive / Alabama / Tornado Warnings in 2025

Tornado Warning 7, NWS Tallahassee, FL

March 31, 2025Henry County, Houston County, Alabama; Early County, Georgia

NWS Tallahassee, FL issued this tornado warning at Mar 31, 2025, 12:32 PM CDT for Henry County, Houston County, Alabama; Early County, Georgia. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2025, 12:32 PM CDT (17:32 UTC)
Expired
Mar 31, 2025, 1:00 PM CDT
In force
28 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Henry County, AL, Houston County, AL, Early County, GA

The radar

The Ft Rucker radar (KEOX), 31 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 12:32 PM CDTTSTM WND DMG1 S Dothan, AL*** 5 INJ *** Corrects previous tstm wnd dmg report from 1 S Dothan. A possible tornado hit the Dothan Preparatory Academy causing the roof to collapse. Some students suffered minor injuries.
Mar 31, 12:32 PM CDTTSTM WND DMG1 S Dothan, ALA possible tornado hit the Dothan Preparatory Academy causing the roof to collapse and injure an unknow number of students.
Mar 31, 12:34 PM CDTTSTM WND DMG1 Se Dothan, ALSeveral trees were downed on Memphis Street, impacting at least one home.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 10:52 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 511 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
511 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted.

748 
WFUS52 KTAE 311732
TORTAE
ALC067-069-GAC099-311800-
/O.NEW.KTAE.TO.W.0007.250331T1732Z-250331T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
132 PM EDT Mon Mar 31 2025

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  South central Henry County in southeastern Alabama...
  Northeastern Houston County in southeastern Alabama...
  West central Early County in southwestern Georgia...

* Until 200 PM EDT/100 PM CDT/.

* At 132 PM EDT/1232 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located over Dothan, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Webb, Ashford, Cowarts, and Kinsey around 1240 PM CDT.
  Columbia around 1250 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Barber, Pleasant Plains, Sigma, Pearce, Enon, Ardilla, Farley Nuclear
Plant, Avon, Smyrna, and Hilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3118 8545 3124 8546 3137 8511 3129 8504
      3115 8508
TIME...MOT...LOC 1732Z 256DEG 40KT 3121 8540 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

21-WD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:33 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 31, 10:33 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1133 AM EDT Mon Mar 31 2025

...New UPDATE...

.UPDATE...
Issued at 1124 AM EDT Mon Mar 31 2025

Fog and low stratus has been stubborn this morning along the
Panhandle Coast and interior zones across Alabama. Some breaks
were developing across our southwest Georgia counties. Overall,
hi-res guidance has come in somewhat less aggressive in convective
activity for this afternoon. However, favorable lapse rates aloft
still support a somewhat conditional threat of severe weather if
instability can materialize. The main concerns will be damaging
wind gusts around 60 mph in any severe storms. Additionally, some
hail and tornado concerns are present, but these would mostly
likely exist in any storms that can form ahead of the primary
squall line.

&&

.NEAR TERM...
(Today and tonight)
Issued at 247 AM EDT Mon Mar 31 2025

Other than some early morning fog, the main hazard today is an
approaching squall line west of the area. The overall thinking has
not really changed much since yesterday. The SPC has maintained
an Enhanced Risk of severe storms across a large portion of the
area, driven mainly by the potential for damaging straight line
wind gusts. Secondary threats include a brief tornado or two and
isolated instances of large hail. Looking at forecast soundings
ahead of the line, instability is forecast to be plentiful in our
area with surface based CAPE values in the 2000-3000 j/kg range on
the overnight HRRR runs. Point soundings for Dothan at 1 pm CT on
multiple models also show steep mid-level lapse rates and 30-40
knots of deep layer shear. This should be enough to sustain an
organized cluster or line of storms into the western part of the
forecast area. In addition, DCAPE values in the 700-800 j/kg range
could give a boost to the damaging wind potential, despite
somewhat weaker low level winds. There is still some question as
to how far east the line will hold together as the best dynamics
lift north of the area. However, decent instability and DCAPE
values are forecast to exist through the forecast area, which will
help sustain a wind threat with the line as it progresses
eastward through the afternoon.

Potential limiting factors include the possibility that morning
low clouds and fog linger slightly longer than expected and cut
into the instability for this afternoon. In addition, dynamics
gradually weaken with time as the system pushes eastward.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 247 AM EDT Mon Mar 31 2025

The showers and thunderstorms of Monday's system will have
cleared out of the area by the start of this short term. The
parent cold front will be pushing through the Tri-State region
Tuesday morning, allowing skies to begin clearing by the
afternoon. There may be a few lingering showers on Tuesday along
the cold front, but any strong to severe storms are unlikely as
there will be limited instability to work with. PoPs for Tuesday
are minimal ranging around 10-20 percent. We can expect
southwesterly flow aloft to quickly return Wednesday, keeping our
dewpoints in the 60s, and our temperatures warm in the mid to
upper 80s for Tuesday's and Wednesday's highs. Our eastern-most
counties may have temperatures reach 90 degrees on Wednesday.
Expect overnight lows in the mid to upper 60s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 247 AM EDT Mon Mar 31 2025

Upper level high pressure extending from northeast of the Bahamas
will keep us high and dry for the long term heading into the
weekend. Afternoon temperatures will remain above normal with
highs in the mid to upper 80s, with our eastern counties
experiencing the low 90s. Overnight lows will range in the
mid-60s.

As we approach the end of the long term period, there is an upper
level shortwave trough with an attending cold front ahead of it.
Showers and thunderstorms will be possible along the line of the
cold front, which would bring our next chance for precipitation.
For now, PoPs ranges from 40-60 percent on Sunday. Given that this
is several days away, there is much uncertainty in regards to
timing, storm mode, and potential severe hazards. We will provide
updates as confidence increases.

&&

.AVIATION...
(12Z TAFS)
Issued at 554 AM EDT Mon Mar 31 2025

Messy conditions are expected today with low ceilings and areas of
fog this morning. The fog will lift later this morning, and ceilings
will lift somewhat. However, a line of showers and thunderstorms is
expected to push through the area this afternoon, and a few of the
storms could be severe. In general, VFR conditions are not expected
for any significant length of time today.

&&

.MARINE...
Issued at 247 AM EDT Mon Mar 31 2025

Dense fog is expected to continue through the mid-morning hours
for our marine zones, particularly the near-shore zones.

A line (or broken line) of showers and thunderstorms are expected
to move through our marine zones through the day Monday. Some
storms may be strong to severe with gusty winds, large hail, and a
few waterspouts are possible. The storms should clear out by this
evening as the cold front moves through, leading to a period of
light winds and seas for Tuesday into Wednesday. Southeasterly
flow will increase for Thursday leading to Cautionary to near-
Advisory level conditions.

&&

.FIRE WEATHER...
Issued at 247 AM EDT Mon Mar 31 2025

A cold front will move through today with a round of showers and
thunderstorms for most areas. MinRH values through the next few
days look to remain above critical thresholds. There are currently
no fire weather concerns.

&&

.HYDROLOGY...
Issued at 247 AM EDT Mon Mar 31 2025

Showers and thunderstorms are expected today, but is forecast to
be a quick-moving system. Rain amounts are expected to be around
an inch or less. With no other substantial rain expected for the
rest of the week, there are no flooding concerns.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   79  64  83  65 /  70  30  20   0
Panama City   74  65  79  66 /  80  30  20   0
Dothan        76  62  82  64 /  90  20  10   0
Albany        77  61  83  63 /  90  30  10   0
Valdosta      80  65  84  64 /  70  40  20   0
Cross City    79  64  83  63 /  30  20  10   0
Apalachicola  74  65  75  66 /  60  30  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 1 PM EDT /noon CDT/ this afternoon for
     FLZ108-112-114-115.

     High Rip Current Risk through late tonight for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...Dense Fog Advisory until noon CDT today for GMZ735.

     High Rip Current Risk through late tonight for GMZ735.

&&

NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...DVD
MARINE...Montgomery
FIRE WEATHER...DVD
HYDROLOGY...Montgomery

In the hours before

Special weather statement, Mar 31, 11:42 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1242 PM EDT Mon Mar 31 2025

ALZ065>069-FLZ007>012-108-112-GAZ120-121-311730-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Bay FL-
South Walton FL-North Walton FL-Coastal Bay FL-Holmes FL-
Central Walton FL-Jackson FL-Washington FL-Clay GA-Quitman GA-
1242 PM EDT Mon Mar 31 2025

...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE...GENEVA...
HOUSTON...WESTERN JACKSON...BAY...WALTON...HOLMES...WASHINGTON...
NORTHWESTERN CLAY AND SOUTHWESTERN QUITMAN COUNTIES THROUGH 130 PM
EDT/1230 PM CDT/...

At 1241 PM EDT/1141 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles west of Ariton to 9
miles northwest of De Funiak Springs to 14 miles south of Mary
Esther. Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hiland Park, Eglin Air Force Base, Whitehead Crossroads, Carl Folsom
A/p, Bradford, Cerrogordo, Gulf Resort Beach, Black, Gritney, Rock
Hill, Merritts Crossroads, Pleasant Ridge, Thomas Mill Creek, Knox
Hill, Piney Grove, Four Mile Village, Caney Creek, Miller Crossroads,
Earlytown, and Spears.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT/500 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.

&&

LAT...LON 3039 8639 3042 8632 3039 8611 3050 8620
      3046 8639 3099 8639 3100 8619 3133 8620
      3162 8611 3162 8542 3171 8542 3170 8522
      3177 8512 3184 8514 3186 8505 3068 8528
      3057 8538 2998 8564 3022 8605 3031 8639
TIME...MOT...LOC 1641Z 272DEG 39KT 3155 8586 3081 8626 3020 8669

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

21-WD
Special weather statement, Mar 31, 12:14 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
114 PM EDT Mon Mar 31 2025

FLZ011-GAZ155-311745-
Jackson FL-Seminole GA-
114 PM EDT Mon Mar 31 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN JACKSON AND
SOUTHWESTERN SEMINOLE COUNTIES THROUGH 145 PM EDT/1245 PM CDT/...

At 113 PM EDT/1213 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Marianna, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Grand Ridge, Blue Spring, Lovedale, Haynes, Dellwood, Star, Two Egg,
Cypress, Chipola Terrace, Buena Vista, Marianna Municipal A/P,
Marianna, Sneads, and Greenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT/500 PM
CDT/ for the Panhandle of Florida...and southwestern Georgia.

&&

LAT...LON 3094 8498 3093 8497 3088 8494 3084 8493
      3082 8494 3075 8491 3074 8489 3073 8489
      3072 8487 3067 8530 3078 8534
TIME...MOT...LOC 1713Z 250DEG 20KT 3075 8523

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

73-YOUNG
Local storm report, Mar 31, 12:20 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
120 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     Tstm Wnd Gst     Cairns Aaf              31.28N 85.71W
03/31/2025  M47 MPH          Dale               AL   AWOS

            KOZR reported a measured wind gust of 41
            knots or 47 mph at 1:05PM EDT or 12:05PM
            CDT.

&&

DR
Local storm report, Mar 31, 12:25 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
125 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tstm Wnd Gst     3 SW Slocomb            31.08N 85.63W
03/31/2025  M54 MPH          Geneva             AL   Mesonet

            WiregrassWX Ambient Weather Station recorded
            a wind gust of 54mph at 12:20pm CDT.

&&

DR
Local storm report, Mar 31, 12:29 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
129 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     Tstm Wnd Gst     3 SSW Freeport          30.46N 86.16W
03/31/2025  M40 MPH          Walton             FL   Mesonet

            Beatrice Point Road Ambient weather station
            recorded a wind gust of 40 mph at 1:17pm
            CDT.

&&

DR
Local storm report, Mar 31, 12:31 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
131 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     Tstm Wnd Gst     3 SW Santa Rosa Beach   30.36N 86.26W
03/31/2025  M45 MPH          Walton             FL   Mesonet

            5 Grande Ambient Weather station recorded a
            wind gust of 45 mph at 12:11pm CDT.

&&

DR

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:04 AM CDTSpecial Weather StatementTAECoffee, Dale, Geneva41 min
Mar 31, 11:42 AM CDTSpecial Weather StatementTAECoffee, Dale, Geneva, Henry, Houston48 min
Mar 31, 11:50 AM CDTTornado WarningTAECoffee, Dale25 min
Mar 31, 11:58 AM CDTSevere Thunderstorm WarningTAEGeneva, Houston62 min
Mar 31, 12:15 PM CDTTornado WarningTAEDale, Henry30 min
Mar 31, 12:22 PM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston38 min
Mar 31, 12:58 PM CDTSevere Thunderstorm WarningTAEHenry, Houston62 min
Mar 31, 12:58 PM CDTSevere Thunderstorm WarningTAEDecatur, Grady, Seminole62 min
Mar 31, 1:54 PM CDTSevere Thunderstorm WarningTAEBaker, Ben Hill, Calhoun, Dougherty, Irwin, Lee and 5 more66 min
Mar 31, 1:54 PM CDTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas66 min
Mar 31, 2:37 PM CDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Tift53 min
Mar 31, 2:52 PM CDTSevere Thunderstorm WarningTAEBen Hill, Berrien, Cook, Irwin, Tift, Turner68 min
Mar 31, 3:28 PM CDTSpecial Weather StatementTAEBerrien, Lanier, Lowndes47 min
Mar 31, 3:43 PM CDTSevere Thunderstorm WarningTAEBerrien, Lanier21 min

Nearby

Tornado Warnings in Alabama, 2025Tornado Warnings in Georgia, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.